MAUDE Adverse Event Report: ETHICON INC. VICRYL SUTURE 18"(45CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL SUTURE 18"(45CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J497G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary: it was reported that the device had pull off - suture needle.Four sealed boxes with twelve unopened samples each of product code j497, lot mjk059 were returned for analysis.As total 48 unopened samples were received for evaluation.The issue sample was not returned.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.Representative samples returned to support investigation of 4 device issues captured in reports 2210968-2019-82593, 2210968-2019-82594, 2210968-2019-82595, and 2210968-2019-82596.Analysis results have been included in reports for each.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the needle fell off the suture.It is unknown if another like device was used to complete the procedure.There were no adverse consequences for the patient reported.No additional information was provided.

Brand Name
VICRYL SUTURE 18"(45CM) 3-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8684955
Report Number2210968-2019-82595
Device Sequence Number2308753
Product Code GAM
UDI-Device Identifier10705031040625
UDI-Public10705031040625
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue NumberJ497G
Device Lot NumberMJK059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2019
Initial Report FDA Received Date06/10/2019
Patient Sequence Number1